Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 240, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 25, 2009, 2:00 PM CDT for Mobile County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2009, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 25, 2009, 2:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 8 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 251900 SVRMOB ALC097-251945- /O.NEW.KMOB.SV.W.0240.090725T1900Z-090725T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT SAT JUL 25 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 245 PM CDT * AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN HILLS...OR 17 MILES NORTHEAST OF ESCATAWPA...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEVEN HILLS BY 210 PM CDT... MOBILE AIRPORT BY 220 PM CDT... BIG CREEK LAKE DAM BY 230 PM CDT... SNOW AND TANNER WILLIAMS AND TANNER WILLIAMS BY 235 PM CDT... BIG CREEK LAKE...SEMMES AND 6 MILES WEST OF MAGNOLIA GROVE GOLF COURSE BY 245 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3084 8842 3085 8810 3053 8819 3054 8839 TIME...MOT...LOC 1900Z 183DEG 9KT 3063 8832 $$
1 follow-up statement
000 WWUS54 KMOB 251921 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 221 PM CDT SAT JUL 25 2009 ALC097-251945- /O.CON.KMOB.SV.W.0240.000000T0000Z-090725T1945Z/ MOBILE AL- 221 PM CDT SAT JUL 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL MOBILE COUNTY... AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN HILLS...OR 16 MILES NORTHEAST OF ESCATAWPA... MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SEVEN HILLS AND 8 MILES WEST OF MEDAL OF HONOR PARK BY 235 PM CDT... MOBILE AIRPORT BY 240 PM CDT... BIG CREEK LAKE DAM...SNOW AND TANNER WILLIAMS...TANNER WILLIAMS AND BIG CREEK LAKE BY 245 PM CDT... LAT...LON 3084 8842 3085 8810 3053 8819 3054 8839 TIME...MOT...LOC 1921Z 183DEG 9KT 3063 8832 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 AM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 3:15 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 AM CDT SAT JUL 25 2009 .SHORT TERM...(TODAY THROUGH TONIGHT)THE AXIS OF THE 500 MB TROF OVER THE EASTERN STATES WANDERS OVER THE FORECAST AREA BUT TENDS TO STAY JUST TO THE WEST ALLOWING FOR BETTER DEEP LAYER MOISTURE OVER THE SOUTHEASTERN PORTION OF THE FORECAST AREA. A WEAK FRONTAL BOUNDARY NEAR THE COAST DRIFTS INLAND AND DISSIPATES DURING THE DAY. WILL KEEP SLIGHT CHANCE POPS FOR THE COASTAL COUNTIES TODAY AS DAYTIME HEATING AND THE WEAK FRONT INITIATE A FEW STORMS. DRY CONDITIONS FOLLOW FOR TONIGHT. TEMPERATURES WILL BE SEASONABLE. /29 THIS AFTERNOONS WET MICROBURST RISK IS A BORDERLINE MODERATE. FOR SUNDAY THROUGH MONDAY...GUIDANCE IS ADVERTISING SEVERAL PIECES OF UPPER ENERGY HANGING AROUND OVER THE SOUTHEASTERN CONUS...IN THE TROUGH STRETCHING FROM NORTH OF THE GREAT LAKES TO THE BAY OF CAMPECHE. FOR SUNDAY...NAM/GFS ARE IN PRETTY GOOD AGREEMENT. SUNDAY NIGHT INTO MONDAY...THE NAM AND GFS START TO DIVERGE A BIT...WITH THE NAM SWINGING THE UPPER ENERGY IN THE EASTERN UPPER TROUGH EASTWARD SUNDAY NIGHT...RESULTING IN LOWER POPS FOR SUNDAY NIGHT INTO MONDAY...BUT AN APPROACHING UPPER DISTURBANCE MOVING SOUTHEAST OVER THE PLAINS COMBINED WITH A GULF BREEZE WILL FIRE OFF THE TSRA AGAIN MONDAY. DIFFERENCES IN PRECIP H20 BETWEEN THE NAM AND GFS (GFS IS ABOUT 0.3-0.4 LOWER THAN THE NAM)...RESULTING IN LOWER POPS MONDAY. HAVE WENT WITH A BLENDED APPROACH FOR POPS/TEMPS SUNDAY NIGHT MONDAY...WITH THE GFS ENSEMBLES BEARING THIS APPROACH OUT. .LONG TERM...(MONDAY NIGHT ON)FOR MONDAY NIGHT THROUGH MID WEEK...GUIDANCE IS ADVERTISING ABUNDANT UPPER ENERGY DIGGING INTO THE EASTERN CONUS UPPER TROUGH...AS UPPER LEVEL HIGH PRESSURE OVER THE WESTERN ATLANTIC BUILDS WEST...SHIFTING THE UPPER TROUGH WEST AND PUTTING THE FA IN A MORE PRECIP FAVORABLE POSITION. RESULT IS POPS AND DAYTIME HIGHS AROUND SEASONAL. INLAND OVERNIGHT LOWS SHOULD BE AROUND SEASONAL...THOUGH THE STEADY ONSHORE FLOW WILL BUMP THE COASTAL OVERNIGHT LOWS UP ABOVE SEASONAL. && .AVIATION...(12Z ISSUANCE)LIGHT AND VARIABLE WINDS GIVE WAY TO A LIGHT SOUTHWEST FLOW DURING THE DAY AS THE WEAK FRONTAL BOUNDARY DRIFTS NORTHWARD AND DIURNAL HEATING AIDS WITH THE DEVELOPMENT OF THE ONSHORE FLOW. MAY SEE A FEW STORMS OVER THE COASTAL COUNTIES AND WILL HANDLE THIS WITH VCTS IN THE AFTERNOON. VFR CONDITIONS PREVAIL THROUGH THE PERIOD OTHERWISE. /29 && .MARINE...THE WEAK FRONT NEAR THE COAST MOVES INLAND WITH A LIGHT SOUTHERLY FLOW DEVELOPING DURING THE DAY. A SURFACE RIDGE REMAINS OVER THE GULF AND MAINTAINS THIS LIGHT ONSHORE FLOW THROUGH WEDNESDAY...VEERING A BIT EACH NIGHT. /29 && .FIRE WEATHER...LOW LEVEL HIGH PRESSURE WILL KEEP A GENERAL ONSHORE FLOW OVER THE NORTHERN GULF AREAS...KEEPING MOISTURE LEVELS HIGH FOR THE WEEKEND THROUGH THE COMING WEEK. NO PROBLEMS NOTED WITH DISPERSIONS OR LOW RH LEVELS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 73 91 72 90 / 20 10 30 20 30 PENSACOLA 89 75 88 74 90 / 30 10 30 20 30 DESTIN 89 77 88 76 89 / 30 10 30 10 30 EVERGREEN 92 69 92 69 90 / 10 10 40 20 30 WAYNESBORO 94 68 88 68 90 / 10 05 30 30 30 CAMDEN 94 69 93 69 91 / 10 10 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29/16
Hazardous weather outlook, Jul 25, 5:28 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 528 AM CDT SAT JUL 25 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 528 AM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP TODAY OVER THE NORTHWEST FLORIDA PANHANDLE...EXTREME SOUTHWEST ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI. WHILE GUSTS TO 35 MPH AND HEAVY DOWNPOURS MAY ACCOMPANY THE STORMS...SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER INTO THE OVERNIGHT HOURS. WHILE GUSTS TO 35 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STORMS...SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 1:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 154 PM CDT SAT JUL 25 2009 ALZ061-063-251945- UPPER MOBILE-LOWER MOBILE- 154 PM CDT SAT JUL 25 2009 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HUTCHENS ELEMENTARY SCHOOL...MOVING NORTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MEDAL OF HONOR PARK...I65 AND AIRPORT BLVD...AIRPORT AND UNIVERSITY AND AIRPORT AND UNIVERSITY THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.